Get E-Book on COVID-19

Q. What is the transparent shiny red skin on penis with burning sensation?

Answered by
Dr. Rakesh Kumar Bahunuthula
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on May 09, 2018 and last reviewed on: Aug 19, 2020

Hello doctor,

I am 30 years old. I observed something on the penis. It is like it burns and is red in color. I do not have any pain and itching. I started applying Clobesym-OZ cream. Now it seems some transparent shiny skin developing on it and also other parts of skin around it started becoming shiny and scaly. I have uploaded the image. I do not have any pain and itching. My blood sugar is normal. Please tell what it is, seriousness, remedy and how long will it take to improve?

#

Hi,

Welcome to icliniq.com.

I have seen the image (attachment removed to protect patient identity). Clobesym (Miconazole) is a potent steroid based cream and whatever you are noticing now are the side effects of steroid usage.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

What should I do and what is this problem with the red patch? How will it go? I used a cream for this and result is what is reflecting in the image. Please tell what is this red patch and how it has developed.

#

Hi,

Welcome back to icliniq.com.

The possible differentials for your red patch on the genital could be genital lichen planus or genital psoriasis or lichen sclerosis or candidiasis. However, the application of steroid would alter the original picture making it difficult to establish a definite diagnosis.

First of all, we need to give a washout period for the steroid effect to go, which would take at least two weeks. Only then a possible diagnosis can be concluded. However, there is nothing to panic, as the condition appears benign and totally treatable. It is best advisable to stop all topical creams that you have been applying and use as prescribed. Also, mention if you are sexually active and have had any exposure recently.


Treatment plan:

Capsule Fluconazole 150 mg single dose and Onabet (Sertaconazole) cream twice daily.

Regarding follow up:

For more information consult a dermatologist online.--->https://www.icliniq.com/ask-a-doctor-online/dermatologist

Thank you doctor,

So should I stop using the Clobesym? And wash it for two weeks and then start the plan or I can right away start the treatment plan? Please check the attached initial image before I started using Clobesym-OZ cream. Also, I never had sex with anyone, but I am sexually active.

#

Hi,

Welcome back to icliniq.com.

  1. Yes, you need to stop using Clobesym cream right away. You need to start the treatment that I have prescribed as early as possible.
  2. There is no need to wash and wait for two weeks. Avoid washing the area with any antiseptics. Wash out period means time to allow the effects of previous treatments to wane off.
  3. It looks mostly like a patch of genital lichen planus or genital psoriasis. You can start using Onabet cream.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 


Related Questions:
General Management of Difficult Psoriasis

.. about the general management of difficult psoriasis and the prevention of its exacerbation .. ...   Read full

Does oral or genital herpes show symptoms like bloody blisters in mouth?

.. may be oral lichen planus which is an autoimmune issue which is treatable. Or this can be aphthous stomatitis which are oral ulcers and they are also treatable. They flare due to low immunity of any reason, low iron in the blood, B12 deficiency, s...   Read full

Which antipsychotic medicine will cause the least weight gain?

.. an antipsychotic with the least weight gain potential. If you are maintaining well on the antipsychotic which you are prescribed now, I advise you to continue taking it as discontinuation can precipitate a relapse. The medicines are prescribed bas...   Read full

Also Read Answers From:

Also Read


COVID-19 Vaccines in India
Two vaccines, Covishield and Covaxin, have been granted emergency use authorization in India. Read about these vaccines'...  Read more»
Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.